Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online
Ask a Urologist   »  

Have burning pain at the tip of penis and urine problem. On antibiotic for bacterial infection. What am I suffering from?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
Hello there, 6 days ago i had very serious continues itchy burning pain at the tip of my penis inside the urethra, there was no discharge,no blisters outside can be seen just inside the urethra, i had protect sex but unprotected oral sex with a girl that had cold sore which and now she is diagnosed with acute respiratory infection.
i went to the doctor the first day that i felt the pinching pain and he did urine analysis and everything was normal in my urine he just saw rise in WBC it was 27.5/ul normaly it should be 0.0 to 25/ul , then he said that i'm having bacterial infection then he gave me some antibiotic known as cefixime, the pain didn't and it was just getting more pain so by the third day i went back to him and he checked on it again, i also started to develop conjunctivitis, he checked my WBC again by urine analysis and it was normal, he said i will give you more expensive but good antibiotic called moxifolaxacin hydrochloride tablets and some traditional chinese medicine tablets which help overcome the inflamation and reduce the pain, now after 3 days of taking the antibiotics he gave me i feel better and i don't feel the itchy and burning pain although i feel some burning in my urethra if my urine is concentrated, he told me to drink alot of water to make sure the urine doesn't get concentrated, but in general i feel much better in my urethra. what i don't understand is that i feel like i got herpes because the girl had herpes and i could see the cold sore , so how did i start to get better when i took the antibiotics? or is it just the pain killers and the dilute urine that's making me feel better???

on the conjunctivitis side, the ophthalmologist said it's probably a viral infection and she gave me some antibiotic known as tobradex Alcon and gel like fluid called glanciclovir opthalmic gel, i felt that my eye was turning to blood in the first days until after 3 days of using these drops now i feel my eye color is getting back to normal but i feel like some blurred vision and my upper lid swolen , i'm worried though because i heard that herpes virus can cause vision loss when it's leaving away because of scars on cornea, is that's why i'm feeling blurred vision? is there a way to check if my cornea is ok, how fast can herpes cause vision loss?
the time i had unprotected sex is almost 4 weeks ago now . i started feeling the pain 3 weeks later.
i just now noticed some constriction when i urinate, i don't know if it's real constriction or if i'm just worried, feels like my urine is not fully coming out, can my UTI cause urinary stricture this quick??!!
Posted Thu, 29 Nov 2012 in Urinary and Bladder Problems
Answered by Dr. Praveen Tayal 9 hours later
Thanks for posting your query.
The symptoms you have are not likely to be due to herpes.
Herpes usually presents with many symptoms chief ones being lump,any discharge, burning sensation in urethra, redness, irritation, ulcer or sore, pain or blood during ejaculation, pain in the genitalia or early flu like symptoms.
Since your burning micturition subsided after taking antibiotics, it is not likely to be due to a viral infection like herpes.
The constriction that you are feeling is also likely to be psychological in nature.
To detect any corneal scarring, a detailed examination from an ophthalmologist is recommended. The blurring in vision is mostly due to the swelling of conjunctiva due to the infection which subsides once the infection subsides.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Have burning pain at the tip of penis and urine problem. On antibiotic for bacterial infection. What am I suffering from? 55 minutes later
Thanks Doctor for you soon reply, i appreciate that.
i really don't have most of the symptoms of herpes, the symptoms started with extreme itching and burning sensation when i urinate, i also have lymphoid like lump near my pubic area, the reason i'm suspecting herpes is because she had clear cold sore and two weeks later she was diagnosed to be having herpes.
she told she didn't respond to drugs and now she is taking drugs through IV injection, that makes me worry more because i heard antiviral IV injection is given to patients with immunocompromised disease , is thats why she is receiving IV treatment now?

is the reason i'm feeling well is because i drink alot of water to make urine dilute and have some pain killers??

my conjunctivitis is getting better now
Answered by Dr. Praveen Tayal 10 hours later
Thanks for writing again.
Even if the girl had a cold sore, it is not necessary that you got an infection too.
Herpes would usually present with painful water bump looking lesions in the genital region which would then burst and look like open ulcers.
It is best to get yourself investigated to rule out Herpes.
Regarding the i.v.injections, these are mostly needed in immuno compromised patients but we need to know her full history and investigation reports before judging about her illness.
Drinking lots of water is not likely to suppress the symptoms of herpes.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Follow-up: Have burning pain at the tip of penis and urine problem. On antibiotic for bacterial infection. What am I suffering from? 23 hours later
thank you, i finally feel better now, no more pain during urination just slight pain sometimes but mostly feel very well.
i'm just worried these days a lot, and i'm worried if it's possible to come back to me again if i stop the antibiotics..
is it possible to come back after stopping the antibiotics?
Answered by Dr. Praveen Tayal 1 hour later
If you complete the course of your antibiotics then recurrence is not likely. Be sure to have plenty of fluids for next two weeks.
You can consult me again directly through my profile URL
Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.
I wish you the very best in whatever you do.
Warm regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor